Alert archive / Wyoming / Special Weather Statements in 2013

Special Weather Statement, NWS Riverton, WY

August 1, 2013Johnson County, Wyoming

NWS Riverton, WY issued this special weather statement at Aug 1, 2013, 9:21 PM MDT for Johnson County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2013, 9:21 PM MDT (03:21 UTC)
Expired
Aug 1, 2013, 10:00 PM MDT
In force
39 min
Issued by
NWS Riverton, WY

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 177 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3989 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS85 KRIW 020321
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
921 PM MDT THU AUG 1 2013

WYZ009-011-020400-
BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY-
921 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL
1000 PM MDT...

AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF STATE HWY 191 MILE MARKER
10...OR 14 MILES WEST OF KAYCEE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 191 MILE MARKER 10...MAYOWORTH AND STATE HWY 190 MILE
MARKER 100 AROUND 935 PM MDT.
I25 MILE MARKER 260 AND STATE HWY 196 MILE MARKER 260 AROUND 945 PM
MDT.
I25 EXIT 265...STATE HWY 196 MILE MARKER 270 AND I25 MILE MARKER 270
AROUND 950 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 256 AND
281.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4413 10639 4378 10616 4358 10692 4379 10711
TIME...MOT...LOC 0322Z 239DEG 31KT 4373 10687

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:07 PM MDT, 6 hours 14 minutes earlier.

Area forecast discussion, Aug 1, 3:07 PM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT THU AUG 1 2013

.SHORT TERM...TONIGHT THROUGH FRIDAY

THE BIG PICTURE...STILL THE BOOKS BETWEEN TWO BOOK END LOWS
ALOFT...WITH RIDGE AXIS CUTTING RIGHT UP THROUGH THE CENTER OF THE
STATE FROM SOUTH TO NORTH...OR NEARLY SO. LAST NIGHT'S SW AXIS
ROTATING THRU RIDGE...EXTENDING FROM OUR NERN CWA...STRETCHING DOWN
TO SWRN WY THIS MORNING...WITH SHOWERS AND THUNDER ONGOING FROM NRN
BIG HORN BASIN TO THE EAST AND OVER NRN JOHNSON COUNTY.
ADDITIONALLY...SW ROUNDING BASE OF WRN NW CONUS TROF CURRENTLY
EXITING NRN CA AND ENTERING NW NVSW ID. DRYING CAN ALREADY BE SEEN
MOVING ACROSS THE CWA FROM THE SW FROM OUT OF THE GREAT BASIN. AT
THE SFC...LOW PRESSURE OFF TO THE WEST CENTERED OVER THE UT/ID
BORDER REGION THIS MORNING...AND SEEMINGLY PERPETUAL HIGH CENTERED
OVER CNTRL CO. NEARLY STATIONARY FRONT DRAPED ACROSS SRN WY FROM
WEST TO EAST...MARKING A POSSIBLE FOCUS AND NRN EXTENT FOR PRECIP
CHCS IN THE SRN CWA...WITH ANOTHER FRONT/TROF BOUNDARY TO OUR NW IN
WRN WA ATTM...EXPECTED TO APPRAOCH OUR NWRN REGION OF THE
YELLOWSTONE AREA THIS EVENING. BOTH POSITIONS OF UPR AND LL PRESSURE
PATTERNS MAKING FOR INTERESTING FLOW/MOISTURE REGIME THRU DEPTH.

TODAY/TONIGHT...AS ALLUDED TO ABOVE...DEEPER RELATIVELY DRY SWRLY
FLOW TAKING OVER MUCH OF THE REGION TODAY. HOWEVER THERE AREA A
COUPLE OF AREAS THAT WILL BE PRIVY TO MORE AVAILABLE MOISTURE THAT
WILL NOT HAVE BEEN SCOURED OUT. 1 SOMEWHAT BETTER LL MOISTURE
POOLING THAT WILL BE TRAPPED AND/OR REINFORCED BY BUILDING SFC LOW
PRESSURE INTO CNTRL WY IN THE NRN BIG HORN BASIN...TRAPPED ON THE
WEST BY THE MOUNTAINS...AND WHICH WILL ALSO ALLOW A SERLY TO ERLY LL
PUSH INTO JOHNSON AND NRN NATRONA COUNTIES. 2 MID LVL MOISTURE
INFLITRATING OUR NW CORNER AHEAD OF TONIGHT'S SW...AND SOME MODEST
MOISTURE RETURN FROM OUR FRIENDS AND FLOW PATTERN TO THE SOUTH. SO
NATURALLY THESE WILL BE THE AREAS MOST HIGHLIGHTED TODAY AND THIS
EVENING. OTHERWISE...OVERNIGHT TONIGHT IF SFC LOW CAN PROGRESS FAR
ENOUGH E OR NE INTO CWA...AND SW MENTIONED ABOVE ARRIVES FROM THE
WRN GREAT BASIN AREA ON TIME...BETTER SHOWER AND SOME THUNDER WILL
BE POSSIBLE INTO THE UPR GREEN RIVER BASIN...WIND RIVER MOUNTAINS
AND PERHAPS EVEN INTO...ALTHOUGH TO A LESSER EXTENT...THE WIND RIVER
BASIN IN THE AFTER MIDNIGHT PERIOD.

WITH GOOD SOLAR INSOLATION TODAY AND MODERATELY COOL UPPER LEVELS
WILL PROVIDE STEEP TO VERY STEEP LAPSE RATES ACROSS THE CWA...BUT WE
HAVE BEEN THERE BEFORE. ONE THING THAT WILL KEEP CONVECTION FROM
HAPPENING EVERYWHERE TODAY IS THE SW RIDGE THAT IS CURRENTLY ON ITS
WAY THRU THE STATE FROM THE SW...PUSHING INTO CNTRL WY ATTM...BOTH
WARMING AND DRYING DURING THE DAY. MAIN FOCUS FOR STRONG OR SEVERE
STORMS WILL BE IN AND NEAR JOHNSON COUNTY THIS AFTERNOON...WHICH
SEEM TO HAVE THE BEST OF THE BEST AS FAR AS OVERALL
DYNAMICS...INCLUDING ML CAPE NEAR 750-1000 J/KG AND EFFECTIVE SHEAR WITH
THIS CAPE RUNNING 35 TO 40 KTS. THERE ALSO SEEMS TO BE CONVERGENCE
BOUNDARY THAT HAS SET UP FROM MORNING CONVECTION THAT TRACKED
THROUGH THE NRN PORTION OF THE COUNTY THIS MORNING...RIGHT NOW
LOCATED FROM EAST TO WEST NEAR BUFFALO WY. PROBLEM ATTM WILL BE THAT
IT WILL HAVE TO HAPPENED FAIRLY SOON AS UPR LEVEL WARMING IS
STARTING TO EDGE IN THERE TOO...OR WAIT UNTIL EARLY THIS EVENING
AHEAD  SO IF THE CAP WILL POP...COULD BE A BIG IF...THIS AFTERNOON
OR GET A STORM OFF THE BIG HORNS...CONCERNS WILL INCLUDE HEAVY RAIN
WITH PWS OVER AN INCH HERE...HAIL TO AN INCH IN SIZE...WINDS
APPROACHING SEVERE...MAYBE STRONGER IN A MICROBURST SITUATION...AND
EVEN FUNNEL CLOUDS/ETC. IN BACKED SFC FLOW AND NICE VEERING ABOVE.
TONADOES WILL BE TOUGH TO GET ON THE GROUND AS LCLS ARE A BIT TOO
HIGH. AS EVENING GETS HERE...LOOK FOR STORMS ON THE STRONGER SIDE
MAINLY NORTH OF A DUBOIS TO WORLAND TO BUFFALO THEN EAST LINE. SMALL
HAIL AND GUSTY WINDS TO 40 MPH CANBE EXPECTED WITH THESE. WILL ALSO
HAVE TO WATCH THE NORTHWEST CORNER OF OF THE CWA...THROUGH
YELLOWSTONE...TO SEE IF SFC FROM PUSHES INTO THE AREA WHILE
NOCTURNAL SW MOVES THROUGH...STRONGER MORE LONG LIVED STORMS COULD
MOVE THROUGH THE PARK ALONG AND NORTH OF THIS BOUNDARY.

FRIDAY...MUCH OF CWA WILL BE STORM FREE THIS DAY WITH ISOLATED AREAS
FOR STORMS OCCURRING MAINLY WELL NORTH NEAR THE MT/WY BORDER...THE
HIGHER NORTHERN MOUNTAINS INCLUDING THE BIG HORNS...AND AGAIN
NORTHERN JOHNSON COUNTY COULD PRODUCE. HAVE KEPT THE VERY SMALL CHCS
CURRENTLY IN THE FCST THAT TRAIL OFF TO THE SOUTH OF THESE AREAS AS
MUCH WILL BE DETERMINED BY FINAL SET UP OF BOUNDARIES FROM TODAY'S
STORMS AND JUST WHERE EXITING SFC LOW AND TRAILING FRONT
GOES.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY NIGHT

FRIDAY NIGHT THROUGH MONDAY SHOW LITTLE CHANGE IN THE MAIN UPPER AIR
PATTERN WITH DRY AND WARMER SOUTHWEST FLOW ALOFT IN THE SOUTH AND
WEST BATTLING COOLER AND MOISTER EST NORTHEAST LOW LEVEL FLOW IN THE
EAST AND NORTH.  EXPECT ISOLATED CONVECTION TO FIRE OFF OVER THE
CENTRAL AND NORTHWEST MOUNTAINS IN THE SOUTHWEST FLOW AND ADVECT
NORTHEAST AND INTENSIFY IN COVERAGE AND STRENGTH WHEN COLLIDING WITH
THE MOISTER AIR MASS AND LOW LEVEL CONVERGENCE BOUNDARY.  CONVECTION
COULD LINGER PAST MIDNIGHT IN THE NORTH AND EAST THROUGH THIS
PERIOD. BOTH THE GFS AND ECMWF ADVERTISE A PATTERN CHANGE BEGINNING
TUESDAY WITH A COLD FRONT COMING SOUTH AND WEST FROM MONTANA AND THE
DAKOTAS AS AN UPPER LEVEL LOW DEEPENS OVER CENTRAL CANADA AND MOVES
SOUTH SOUTHEAST TOWARDS THE NORTHERN PLAINS AND GREAT LAKES.  ALSO A
LOW OFF THE CENTRAL CALIFORNIA COAST WRAPS UP TURNING THE SOUTHWEST
FLOW OVER THE GREAT BASIN SO THE FLOW MOVES FARTHER WEST OF WYOMING
INTO OREGON AND SOUTHERN IDAHO.  THIS WILL ALLOW MORE SUBTROPICAL
MOISTURE OVER NEW MEXICO AND EASTERN ARIZONA TO MOVE NORTH REPLACING
THE DRY SLOT.  BY WEDNESDAY BOTH THE GFS AND ECMWF BECOME QUITE WET
ALONG AND NORTH OF THE CONTINENTAL DIVIDE WITH SIGNIFICANT COOLING
IN THE NORTH AND EAST.  THE UPPER 50S THE ECMWF MOS FORECASTS AT BYG
SEEMS TO BE A TAD TOO COOL WITH THE GFS MEX IN THE MID 70S MAYBE A
BIT TOO WARM.  COULD SEE LOWER 70S BUT NOT UPPER 50S FOR HIGHS
WEDNESDAY OR THURSDAY.  BOTH MODELS HAVE SIGNIFICANT BULLS EYES OF
QPF AND EXPECT THEY ARE BOTH WELL OVERDONE IN COVERAGE OF HEAVY
PRECIPITATION.

&&

.AVIATION.../00Z ISSUANCE/

VFR CONDITIONS WILL PREVAIL THROUGH 12Z FRIDAY. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM OVER THE
NORTHWEST... NORTH...AND NORTHEAST...CONTINUING IN AREAS
OCCASIONALLY THROUGH 12Z FRIDAY MORNING BEFORE CLEARING. A COUPLE
OF THESE STORMS COULD BE STRONG...WITH GUSTY WINDS TO 50 MPH AND
HAIL TO 3/4 INCH. LARGER HAIL MAY BE POSSIBLE ACROSS EASTERN WYOMING
TONIGHT. OTHERWISE...ISOLATED STORMS WILL BE FOUND TO THE SOUTH NEAR
KRKS...BUT WILL TAKE WELL INTO THE EVENING BEFORE ANY OF THE
CENTRAL TERMINALS ARE AFFECTED. AGAIN...SOME THUNDERSTORMS MAY
BRIEFLY REDUCE MVFR CONDITIONS DUE TO LOWERED VISIBILITY AND
LOWERED CEILINGS. ALL TERMINALS HAVE A HIGH LIKELIHOOD ON FRIDAY
TO BE RAIN FREE AS ATMOSPHERE BOTH STABILIZES AND DRIES OUT.

&&

.FIRE WEATHER...

HIGH TEMPERATURES ARE GENERALLY RUNNING SOME 2 TO 8 DEGREES HIGHER
TODAY THAN ON WEDNESDAY...BUT WILL COOL BY SOME 3 TO 5 DEGREES ON
FRIDAY. ISOLATED TO SCATTERED CHANCES FOR THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE NORTHERN DISPATCH ZONES...WITH ISOLATED CHANCES
ALSO BE POSSIBLE OVER SWEETWATER COUNTY AGAIN...MUCH AS YESTERDAY.
THERE WILL BE LITTLE CHANCE IF ANY IN BETWEEN DURING THE DAY AS
UPPER LEVEL RIDGING PROCEEDS...USABLE MOISTURE BECOMES SPLIT AND
UPPER LEVELS WARM. THE MAIN CONCERN AT THIS TIME WILL BE THE GUSTY
ERRATIC WINDS TO 40 MPH CAN BE EXPECTED AT TIMES WITH SOME OF THESE
STORMS. STRONG TO SEVERE POTENTIAL EXISTS IN ZONE 281 TODAY IF A
THUNDERSTORM DEVELOPS THIS AFTERNOON OR EVENING. OTHER STRONGER
STORMS MAY BE EXPECTED OVER ZONES 140...275...276 AND 281 THIS
AFTERNOON AND THROUGH THE EVENING. FRIDAY...DRY WEST TO SOUTHWEST
WINDS WILL INFILTRATE FURTHER INTO THE STATE FROM THE
WEST...EFFECTIVELY CUTTING OF MOST PRECIPITATION CHANCES EXCEPT FOR
PORTIONS OF ZONE 281. FORECAST RH VALUES AND WINDS CONTINUE LOOK TO
HOLD JUST HIGH ENOUGH TO PRECLUDE EXTREME FIRE WEATHER
CONCERNS...BUT WILL HAVE TO WATCH THE ALL ZONES...ESPECIALLY THOSE
IN THE SOUTHERN PART OF THE STATE...AS THERE MAY BE SHORT PERIODS
WHERE FIRE WEATHER PARAMETERS BECOME CRITICAL. WILL ALSO MONITOR
CLOSELY THROUGH THE WEEKEND AS A  GENERAL DRYING TREND CONTINUES
OVER THE SOUTHERN AND SOUTHWESTERN ZONES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRAUN
LONG TERM...C.BAKER
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Aug 1, 5:00 AM MDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU AUG 1 2013

WYZ001>020-022>030-021100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE
NORTH. SOME STORMS COULD BE STRONG ACROSS THE NORTH AND EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS THE
SOUTHWEST.

SATURDAY...A FEW STRONG THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL
WYOMING.

WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MOST AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WINDS OVER 45 MPH...AND HAIL OF
ANY SIZE. THANK YOU!

TEAM RIVERTON

In the hours before

Special weather statement, Aug 1, 8:18 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
818 PM MDT THU AUG 1 2013

WYZ005>009-011-020245-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-OWL CREEK
AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHEAST
JOHNSON COUNTY WY-SOUTHWEST BIG HORN BASIN WY-
818 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON...SOUTHEASTERN
WASHAKIE...EXTREME SOUTHEASTERN HOT SPRINGS AND EXTREME NORTHWESTERN
NATRONA COUNTIES UNTIL 845 PM MDT...

AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF COTTONWOOD PASS...OR 32
MILES SOUTH OF TEN SLEEP...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BIG TRAILS AND STATE HWY 434 MILE MARKER 20 AROUND 840 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4397 10708 4375 10684 4346 10746 4360 10761
TIME...MOT...LOC 0218Z 231DEG 41KT 4359 10743

AR
Special weather statement, Aug 1, 8:20 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
820 PM MDT THU AUG 1 2013

WYZ007-009-011-020-020245-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL
CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST JOHNSON COUNTY WY-
820 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...EXTREME
SOUTHEASTERN WASHAKIE AND NORTHERN NATRONA COUNTIES UNTIL 845 PM
MDT...

AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF RED WALL...OR 31 MILES SOUTHWEST
OF KAYCEE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HOLE IN THE WALL AROUND 845 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4376 10681 4356 10660 4329 10712 4343 10728
TIME...MOT...LOC 0220Z 229DEG 32KT 4342 10711

AR
Special weather statement, Aug 1, 8:29 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
829 PM MDT THU AUG 1 2013

WYZ009-011-020-020315-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS
WY-SOUTHEAST JOHNSON COUNTY WY-
829 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON AND NORTHERN
NATRONA COUNTIES UNTIL 915 PM MDT...

AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HOLE IN THE WALL...OR 17
MILES SOUTH OF KAYCEE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I25 MILE MARKER 240 AND I25 EXIT 235 AROUND 845 PM MDT.
STATE HWY 192 MILE MARKER 20 AROUND 905 PM MDT.
LINCH AND STATE HWY 192 MILE MARKER 30 AROUND 910 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 235 AND
250.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4374 10625 4350 10611 4334 10679 4351 10688
TIME...MOT...LOC 0229Z 247DEG 34KT 4347 10668

AR
Special weather statement, Aug 1, 8:52 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
852 PM MDT THU AUG 1 2013

WYZ006-008-009-011-020330-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-SOUTHEAST
BIG HORN BASIN WY-SOUTHEAST JOHNSON COUNTY WY-
852 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON AND SOUTHEASTERN
WASHAKIE COUNTIES UNTIL 930 PM MDT...

AT 849 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BIG TRAILS...OR 26 MILES
WEST OF KAYCEE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MAYOWORTH AND STATE HWY 191 MILE MARKER 10 AROUND 925 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4399 10667 4376 10654 4359 10723 4376 10733
TIME...MOT...LOC 0251Z 247DEG 28KT 4372 10714

AR
Special weather statement, Aug 1, 8:54 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
854 PM MDT THU AUG 1 2013

WYZ009-011-020-020345-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS
WY-SOUTHEAST JOHNSON COUNTY WY-
854 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...EXTREME
SOUTHEASTERN WASHAKIE AND NORTHERN NATRONA COUNTIES UNTIL 945 PM
MDT...

AT 849 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF RED WALL...OR 24 MILES
SOUTHWEST OF KAYCEE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BARNUM AROUND 905 PM MDT.
HOLE IN THE WALL AROUND 910 PM MDT.
I25 EXIT 249 AND STATE HWY 190 MILE MARKER 100 AROUND 930 PM MDT.
I25 EXIT 246 AND KAYCEE AROUND 935 PM MDT.
STATE HWY 192 MILE MARKER 10 AROUND 945 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 245 AND
263.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4383 10645 4360 10632 4342 10705 4358 10715
TIME...MOT...LOC 0254Z 247DEG 28KT 4354 10698

AR
Special weather statement, Aug 1, 9:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
921 PM MDT THU AUG 1 2013

WYZ009-011-020400-
BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY-
921 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL
1000 PM MDT...

AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF STATE HWY 191 MILE MARKER
10...OR 14 MILES WEST OF KAYCEE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 191 MILE MARKER 10...MAYOWORTH AND STATE HWY 190 MILE
MARKER 100 AROUND 935 PM MDT.
I25 MILE MARKER 260 AND STATE HWY 196 MILE MARKER 260 AROUND 945 PM
MDT.
I25 EXIT 265...STATE HWY 196 MILE MARKER 270 AND I25 MILE MARKER 270
AROUND 950 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 256 AND
281.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4413 10639 4378 10616 4358 10692 4379 10711
TIME...MOT...LOC 0322Z 239DEG 31KT 4373 10687

AR

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:20 PM MDTSpecial Weather StatementRIWJohnson40 min
Aug 1, 6:39 PM MDTSevere Thunderstorm WarningRIWJohnson66 min
Aug 1, 7:09 PM MDTSpecial Weather StatementRIWNatrona21 min
Aug 1, 7:32 PM MDTSpecial Weather StatementRIWSweetwater43 min
Aug 1, 8:18 PM MDTSpecial Weather StatementRIWWashakie27 min
Aug 1, 8:20 PM MDTSpecial Weather StatementRIW25 min
Aug 1, 8:29 PM MDTSpecial Weather StatementRIW46 min
Aug 1, 8:52 PM MDTSpecial Weather StatementRIWJohnson38 min
Aug 1, 8:54 PM MDTSpecial Weather StatementRIWJohnson51 min
Aug 1, 9:43 PM MDTSpecial Weather StatementRIWJohnson47 min
Aug 1, 10:24 PM MDTSpecial Weather StatementRIWJohnson51 min
Aug 1, 11:00 PM MDTSpecial Weather StatementRIWLincoln60 min
Aug 1, 11:51 PM MDTSpecial Weather StatementRIW39 min
Aug 2, 12:42 AM MDTSpecial Weather StatementRIWFremont48 min
Aug 2, 1:23 AM MDTSpecial Weather StatementRIWFremont52 min

Nearby

Special Weather Statements in Wyoming, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.